Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the concentration and extension of cylinder measures

Author: Alejandro D. de Acosta
Journal: Trans. Amer. Math. Soc. 160 (1971), 217-228
MSC: Primary 28.46; Secondary 60.00
MathSciNet review: 0283168
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that with respect to certain set-theoretic operations-- directed decreasing or even arbitrary intersections of certain families of convex, balanced, weakly closed sets--cylinder measures behave almost as regular Borel measures do. A refinement is proved when the cylinder measure satisfies a scalar concentration condition. These results are applied to obtain stronger versions of Prohorov's theorem and an extension theorem for complete Hausdorff locally convex spaces generalizing a result of Dudley, Feldman, and Le Cam.

References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Intégration, Chap. IX, Hermann, Paris, 1969.
  • [2] R. M. Dudley, Random linear functionals, Trans. Amer. Math. Soc. 136 (1969), 1–24. MR 0264726, 10.1090/S0002-9947-1969-0264726-2
  • [3] R. M. Dudley, Jacob Feldman, and L. Le Cam, On seminorms and probabilities, and abstract Wiener spaces, Ann. of Math. (2) 93 (1971), 390–408. MR 0279272
  • [4] Xavier Fernique, Processus linéaires, processus généralisés, Ann. Inst. Fourier (Grenoble) 17 (1967), no. fasc. 1, 1–92 (French). MR 0221576
  • [5] R. K. Getoor, On characteristic functions of Banach space valued random variables, Pacific J. Math. 7 (1957), 885–896. MR 0088817
  • [6] L. Le Cam, Remarques sur les variables aléatoires dans les espaces vectoriels non séparables, Le calcul des probabilités et ses applications. Paris, 15-20 juillet 1958, Colloques Internationaux du Centre National de la Recherche Scientifique, LXXXVII, Centre National de la Recherche Scientifique, Paris, 1959, pp. 39–53 (French). MR 0105727
  • [7] -, Extending cylinder measures, 1970 (unpublished manuscript).
  • [8] Edith Mourier, Eléments aléatoires dans un espace de Banach, Ann. Inst. H. Poincaré 13 (1953), 161–244 (French). MR 0064339
  • [9] Yu. V. Prohorov, The method of characteristic functionals, Proc. 4th Berkeley Sympos. Math. Statist. and Prob., Vol. II, Univ. California Press, Berkeley, Calif., 1961, pp. 403–419. MR 0133846
  • [10] Helmut H. Schaefer, Topological vector spaces, The Macmillan Co., New York; Collier-Macmillan Ltd., London, 1966. MR 0193469
  • [11] Laurent Schwartz, Extension du théorème de Sazonov-Minlos à des cas non hilbertiens, C. R. Acad. Sci. Paris Sér. A-B 265 (1967), A832–A834 (French). MR 0226688
  • [12] -, Radon measures on arbitrary topological spaces, Tata Institute, Bombay, India (to appear).
  • [13] Albert Badrikian, Séminaire sur les fonctions aléatoires linéaires et les mesures cylindriques, Lecture Notes in Mathematics, Vol. 139, Springer-Verlag, Berlin-New York, 1970 (French). MR 0279271

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28.46, 60.00

Retrieve articles in all journals with MSC: 28.46, 60.00

Additional Information

Keywords: Cylinder measure, concentration up to $ \varepsilon $, scalar concentration, Prohorov's extension theorem, extension of cylinder measures in complete spaces
Article copyright: © Copyright 1971 American Mathematical Society